MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171100470
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by manufacturer: a visual examination identified that the balloon was not folded, indicating that it had been subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres, as specified in the mustang device specifications.The returned device was received attached to an inflation unit.During testing, positive pressure was applied, and di water leakage was observed from a pinhole in the balloon, located approximately 12 mm proximal to the proximal marker band.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review was conducted and confirmed that the event is identified within the product risk documentation and is appropriately documented in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause of this event is adverse event related to the patient condition.The event occurred during the procedure, and there were no reported device interactions, damage, or issues prior to the attempted balloon inflation at a lesion site described as 50% stenosed and mildly tortuous.These findings suggest that the patient anatomy and lesion characteristics most likely contributed to the occurrence of the balloon pinhole leak.
 
Event or Problem Description
Reportable based on the device analysis completed on 13feb2026.It was reported that the balloon was leaking.The 50% stenosed target lesion was located in the mildly tortuous vessel.A 10.0 x 40, 75cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon was inflated to 6 atmospheres, at which point contrast leakage was observed.The procedure was completed using a different device.There were no patient complications reported as a result of this event.However, returned device analysis revealed a balloon pinhole.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24582538
Report Number2124215-2026-13944
Device Sequence Number18500503
Product Code LIT
UDI-Device Identifier08714729793359
UDI-Public(01)08714729793359(17)280924(10)37540864
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K141597
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171100470
Device Catalogue NumberH74939171100470
Device Lot Number0037540864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale